MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, T10 HEXALOBE, SHORT, BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER, T10 HEXALOBE, SHORT, BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/09/2024, a sales representative via sems- (b)(4) reported that (qty.2) of an ar-8741-40s 3.5 mm beveled ft driver broke during the case when trying to get a screw out, and the head of the driver broke off on both.The patient was not affected.This was discovered during a procedure, with no reported patient harm.Additional information was received on 7/15/2024: (qty.2) an ar-8741-40s 3.5 mm beveled ft driver broke inside the patient, and all fragments were retrieved.There was no case delay.There were no reported issues with the screw itself.This was discovered during a metacarpal fracture procedure on (b)(6) 2024.The case was completed using a solid t10 driver was used to back out the screw.A new hole was drilled, and a new screw was put in.The patient has not experienced adverse effects due to the issue.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-8741-40s serial/batch number (b)(6) was received for investigation.Upon visual inspection, it was determined that the hex tip had broken off.No functional testing was performed as the driver was received broken.The most likely cause will be misuse of excessive torque force.

Brand Name
DRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19793774
Report Number1220246-2024-06845
Device Sequence Number4197571
Product Code LXH
UDI-Device Identifier00888867362642
UDI-Public00888867362642
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Device Catalogue NumberAR-8741-40S
Device Lot Number1392407
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown